| Model Number |
GF-210RA |
| Medical Device Problem Codes |
Display or Visual Feedback Problem (1184); Output Problem (3005)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
08/14/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The biomedical engineer reported that the multigas unit gave an "external module failure" error message during warm up and it did not go away.The customer was unable to confirm if the unit was in patient use at the time the issue occurred.No patient harm or injury was reported.The customer would like to send the unit in for an exchange.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.
Event or Problem Description
The biomedical engineer reported that the multigas unit gave an "external module failure" error message during warm up and it did not go away.
Event or Problem Description
Additional Manufacturer Narrative
Details of complaint: on 8/14/2019 customer stated gas unit was causing an external module failure when connected to monitoring device.The monitoring device model and serial number was not provided.Device received firmware update under notification 300179365 on 8/23/2019.Service requested: exchange.Service performed: exchange.Investigation result: the investigation under (b)(4) concluded that for gf-210ra revision cb and onward with sensor unit cd-314p revision 2 (serial numbers (b)(4)) needed a firmware upgrade.Revision 2 of cd-314p utilize a new pump with a slight difference in specification.The sensor unit detects this small difference and output as gas device error.The resolution was to perform a firmware upgrade.For gf-210ra with older sensor unit cd-314p (no revision # = first revision), there was no tendency of sensor failing, thus the investigation provided no countermeasure.Due to no tendency of failure, it was determined these sensors failed as a result of normal usage.Cd-314p replacement is recommended.In summary, serial numbers (b)(4) and below has the first version of cd-314p.Serial numbers (b)(4) have version 2 of cd-314p.These units require firmware upgrade.Serial numbers above (b)(4) are not affected.The root cause of the error message on serial number (b)(4) was due to firmware requiring upgrade.Investigation conclusion: firmware upgrade needed.